Jump to content
Important Survey - Please Participate ×

Blood sugar


[...]

Recommended Posts

I’m 4 months and 13 days post jump and really struggling with so many symptoms I’ve never had!

 

The symptom of today is blood sugar spikes! I’m not diabetic, but monitor my blood sugar randomly since I started tapering off of the Benzo. I don’t think it’s dangerous, but it makes me feel awful! I was not expecting to feel so horrific after 4 months off.

 

I have been having digestive issues, head pressure rapid heart rate when I get up, and the worst anxiety I have ever experienced. I get burning down both arms at times, and feel like I might pass out or collapse.

 

Please can anyone tell me if they have had these symptoms?

 

Thanks, Sandy

Link to comment
Share on other sites

Those are all very "normal" symptoms of benzo withdrawal. I say "normal" because anyone going through this for the first time would think they're terribly ill and go to the ER, where they'd most likely be given pills that could damage the sensitive nervous system even more.

 

I'm convinced that benzos have something to do with the blood, and high blood sugar is one of the symptoms of benzo withdrawal as well as the digestive issues (the stomach is known as the "second brain," so it's no wonder that people in benzo withdrawal/recovery have problems in this area. The brain and stomach are very connected). Many people have head pressure. I used to have horrible head pressure. Many people also have POTS, where the heart rate rises, at times very high, when standing up. Of course anxiety is there because the benzos have used up GABA to create a calm atmosphere, but in the end the opposite happens when the neurotransmitters are working to heal again on their own.

 

I know it sounds crazy, but at your stage in withdrawal, what you're going through is absolutely normal. Try to distract when these symptoms are bearing down. Be kind to yourself. Exercise, but not much. Just follow a steady path and you'll get well. I took a detour, was given a lot of different pills, and hampered my progress to such an extent that I'm protracted now. Try not to take any pills unless you absolutely have to. Many of us, when we've gone to a doctor, are given pills for this and that symptom, as doctors are clueless about withdrawal. That can create more havoc for the CNS.

 

If you do a search and look up your symptoms, you'll find that MANY people have those same symptoms.

 

GOOD LUCK!!!

 

 

Link to comment
Share on other sites

Terry38,

 

You made my day, and I can’t thank you enough for responding to my fear! 😁 your words are so encouraging!

 

I’m 71 years old, but very active with supportive family and friends! I had no idea that taking something for sleep could be so devastating!

 

Thank you again, Sandy

Link to comment
Share on other sites

Hi Tweed8!

 

Yes, I feel awful after I eat. My stomach has been burning and my blood sugar levels are unusually high. I’m not diabetic, but I can tell when my blood sugar rises too quickly, or doesn’t go down as it should after eating or fasting.

 

My heart rate goes up in the 90’s if I just walk across the room. Head pressure comes and goes. Ears ringing constantly. I get dizzy and at times feel like I’m going to collapse to the floor. I am able to walk around my pool in the backyard. But only about 5 laps around the pool at at time.

 

I’m so sorry you are suffering so. I know we must not give up hope and know that this too shall pass.

 

Praying we both have a beautiful window tomorrow!  :thumbsup:

Link to comment
Share on other sites

I’m 4 months and 13 days post jump and really struggling with so many symptoms I’ve never had!

 

The symptom of today is blood sugar spikes! I’m not diabetic, but monitor my blood sugar randomly since I started tapering off of the Benzo. I don’t think it’s dangerous, but it makes me feel awful! I was not expecting to feel so horrific after 4 months off.

 

I have been having digestive issues, head pressure rapid heart rate when I get up, and the worst anxiety I have ever experienced. I get burning down both arms at times, and feel like I might pass out or collapse.

 

Please can anyone tell me if they have had these symptoms?

 

Thanks, Sandy

 

Hello,

Thank you for sharing your experiences. I am two months off and just started to experience similar symptoms.

If you have a chart of your blood glucose level, could you share it?

Thank you

Link to comment
Share on other sites

When I joined here, I don't recall anyone mentioning high blood sugar. My comprehension and memory were not very good at that time though.

 

With a taper and now off Xanax, here is what I noticed . . .

 

My doctor said I needed to go on insulin January 2019. It was my first visit with a new GP due to the old one retiring. I was in DP/DR which I did not tell him, and I had no recall of being diabetic though he said it was noted in my chart. 

 

I adjusted my diet and stopped drinking Pepsi (usually had one every morning rather than coffee etc). Also, I began to walk every day.

 

At my last appointment (March 2020) I was seven months off the benzo. My blood sugar levels were solid - pre-diabetic with metformin once per day only. GP also noted that my blood pressure was back to a good normal range.

 

I can't swear that the high blood sugar was due to the Xanax or Xanax taper. It does seem suspicious though. And, it is down post benzo. I did make some lifestyle changes as well.

 

I hope your levels go back to normal.

Link to comment
Share on other sites

I'm so glad I just saw this. I had bloods drawn last week for something unrelated, and to my horror, my fasted glucose was 112. I'm used to seeing numbers like 80. I'm quite fit, so I was really confused. Seeing as how I reinstated briefly which kicked off another round of WD, things are making sense now.
Link to comment
Share on other sites

Krocksteady

 

I feel like every system in my body is malfunctioning.

 

Sherpa

 

I don’t keep a record of my blood sugars. I just check it randomly when I feel strange.

 

We will all get through this! Wishing you all well!

 

Sandy

 

 

Link to comment
Share on other sites

In response to blood sugars...I can get a bit hypoglycemic (low..). Regardless, I knew blood sugar balance was a thing in WD. I can't tolerate most vit/supplements right now..just a few. but I do take Chromium as it is know n to help balance out sugars. I also keep a healthy snack at my bedside for morning when i wake in case I'm not quite ready to go to the kitchen yet. Protein intake is important too.

 

hope it helps!

Link to comment
Share on other sites

×
×
  • Create New...